MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-VSD-MUSC-018
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 16mm amplatzer muscular vsd occluder was selected for implant on (b)(6) 2024 using a 9f amplatzer torqvue delivery system.The ampulla was measured at 18.8mm.The tightest restriction of the duct was 12x16.6mm.The pulmonary artery opening was 18mm and the length was 22.5mm.Angiography was used to determine sizing.Fluoroscopy and echocardiogram was used for the procedure.During the procedure the device was placed on the patent ductus arteriosus (pda) and it was determined that the size of the device was too small.The device was removed from the patient and replaced with an 18mm amplatzer muscular vsd occluder.The device was implanted.The patient remained hemodynamically stable throughout the procedure.Several hours post-implant the device was noted to have embolized to the right pulmonary artery and caused a partial blockage.The device was snared with a transcatheter snare and removed from the patient.An 18mm amplatzer post-infarct vsd occluder was selected for implant using a 10f amplatzer trevisio intravascular delivery system.The device was determined to be too small.The device was removed from the patient and replaced with a new 22mm amplatzer post-infarct vsd occluder.The size of the device was unsatisfactory.It was determined that the patient would have a surgical closure of the pda.The physician believes the embolization was caused by a large pda.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of device embolization to the right pulmonary artery and a partial blockage was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Information from field indicated that the physician believed that the embolization was caused by large pda and that the device was too small.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19013109
Report Number2135147-2024-01418
Device Sequence Number20873598
Product Code MLV
UDI-Device Identifier00811806011851
UDI-Public(01)00811806011851(17)261130(10)8255211
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-VSD-MUSC-018
Device Lot Number8255211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexFemale